Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 22, 2011, 8:05 PM CDT for Douglas County, Wright County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 8:05 PM CDT (01:05 UTC)
- Expired
- May 22, 2011, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 71 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3961 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
742
WUUS53 KSGF 230105
SVRSGF
MOC067-229-230145-
/O.NEW.KSGF.SV.W.0204.110523T0105Z-110523T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 845 PM CDT.
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
GROVESPRING TO 7 MILES WEST OF ODIN TO 9 MILES SOUTHWEST OF ODIN TO
DOGWOOD...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE DAWSON...DOGWOOD...GRAFF...
GROVESPRING...HARTVILLE...MANES...MANSFIELD...MOUNTAIN GROVE...
NORWOOD AND ODIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3693 9291 3704 9289 3707 9287 3707 9269
3726 9268 3726 9269 3748 9269 3748 9234
3747 9231 3748 9226 3706 9225 3703 9224
TIME...MOT...LOC 0105Z 255DEG 50KT 3743 9275 3732 9265
3720 9264 3705 9275
WIND...HAIL 60MPH <.50IN
$$
WISE1 follow-up statement
762
WWUS53 KSGF 230132
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CDT SUN MAY 22 2011
MOC067-229-230145-
/O.CON.KSGF.SV.W.0204.000000T0000Z-110523T0145Z/
DOUGLAS MO-WRIGHT MO-
832 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WRIGHT AND NORTHWESTERN DOUGLAS COUNTIES...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF MANES TO GRAFF TO DAWSON TO NORWOOD...MOVING EAST AT 55 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.
LOCATIONS IMPACTED INCLUDE DAWSON...DOGWOOD...GRAFF...GROVESPRING...
HARTVILLE...MANES...MANSFIELD...MOUNTAIN GROVE...NORWOOD AND ODIN.
THESE STORMS WILL CROSS INTO TEXAS COUNTY BY 840 PM. WHILE THERE HAS
BEEN SOME INDICATION THAT THEY HAD DIMINISHED IN INTENSITY...A
SEVERE THUNDERSTORM WARNING MAY YET BE REQUIRED FOR TEXAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900
PM CDT SUNDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3693 9291 3704 9289 3707 9287 3707 9269
3726 9268 3726 9269 3748 9269 3748 9234
3747 9231 3748 9226 3706 9225 3703 9224
TIME...MOT...LOC 0130Z 255DEG 49KT 3747 9234 3735 9225
3724 9224 3711 9241
WIND...HAIL 60MPH <.50IN
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:38 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 22, 6:38 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 638 PM CDT SUN MAY 22 2011 ...MESOSCALE CONVECTIVE DISCUSSION... .DISCUSSION... 2330Z...TORNADIC STORM WHICH PUSHED THROUGH JOPLIN EARLIER IS BEGINNING TO RECYCLE BACK UP AND WAS NOW PRODUCING A TORNADO NEAR THE TOWN OF WENTWORTH IN SOUTHWEST LAWRENCE COUNTY. ENVIRONMENT REMAINS RIPE FOR CONTINUED LARGE HAIL AND TORNADIC DEVELOPMENT AS THESE STORMS SHIFT EAST ACROSS SOUTHWEST MISSOURI WITH 0-1KM SHEAR VALUES OF 30-35KTS OF SHEAR AND SURFACE BASED CAPES OF 3000-4000J/KG. CAP HAS BEEN BROKEN IN NORTHEAST OKLAHOMA AS WELL AND STORMS ALREADY STARTING TO SHOW ROTATION. THESE STORMS WILL ALSO LIKELY HEAD INTO SOUTHWEST MISSOURI WITH THE POTENTIAL OF LARGE HAIL AND DAMAGING WINDS WITH THESE STORMS AS WELL. LINDENBERG && .AVIATION... FOR THE 00Z TAFS...TORNADIC SUPERCELL HAS PUSHED THROUGH JOPLIN WITHIN THE PAST HOUR AND CLUSTER OF CELLS CONTINUE TO PUSH EAST TOWARDS SPRINGFIELD. CURRENTLY HAVE THE TSRA MOVING INTO SGF BY 00-01Z. CURRENT TRACK OF CIRCULATION WILL TAKE IT SOUTH OF SGF. CLUSTER OF THUNDERSTORMS SHOULD PUSH EAST OF THE TAF AREAS BY 03-04Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 7:51 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT SUN MAY 22 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 751 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED LIGHTNING RISK. DISCUSSION... TORNADIC SUPERCELLS CONTINUE TO DEVELOP AND PUSH EAST ACROSS SOUTHWEST MISSOURI THIS EVENING. THE ENVIRONMENT REMAINS FAVORABLE OVER THE NEXT FEW HOURS ALONG THE MISSOURI ARKANSAS BORDER FOR LARGE HAIL AND TORNADOES TO DEVELOP. THE MOST FAVORABLE AREAS OF SEVERE WEATHER THE REST OF THE EVENING WILL BE SOUTH AND EAST OF A JOPLIN TO SPRINGFIELD TO ROLLA LINE. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALIZED FLASH FLOODING WILL BE POSSIBLE FOR ANY LOCATION THAT EXPERIENCES MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. IT APPEARS THAT THE HEAVIEST RAINFALL WILL AFFECT LOCATIONS ALONG THE MISSOURI ARKANSAS BORDER WHERE SEVERAL INCHES OF RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY. THERE WILL BE A THREAT OF STRONG TO SEVERE STORMS MONDAY THROUGH WEDNESDAY...CONDITIONAL ON THE DEVELOPMENT OF SUFFICIENT INSTABILITY. HAIL AND STRAIGHT LINE WINDS APPEAR TO BE THE PRIMARY THREATS WITH ANY STRONG STORMS AT THIS TIME. DAILY CHANCES FOR THUNDERSTORMS WILL RESULT IN A RISK FOR FLASH FLOODING...AS WELL AS RISES ON AREA RIVERS. FLOODING POTENTIAL WILL BE MAXIMIZED FOR THOSE LOCATIONS THAT EXPERIENCE MULTIPLE ROUNDS OF THUNDERSTORMS IN A SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ALONG THE MISSOURI ARKANSAS BORDER THROUGH THE LATE EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, May 22, 7:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG CRANE 36.91N 93.57W
05/22/2011 STONE MO PUBLIC
TREES DOWN ON HWY 13 WEST OF CRANE
&&
MGRIFFINLocal storm report, May 22, 7:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 1 N ELSEY 36.87N 93.54W
05/22/2011 M72 MPH STONE MO PUBLIC
72 MPH WIND GUST MEASURED ALONG WITH QUARTER SIZE HAIL
&&
MGRIFFINLocal storm report, May 22, 7:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 5 WSW LANAGAN 36.58N 94.53W
05/22/2011 MCDONALD MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TORNADO ON THE GROUND NEAR HWY
43 AND HWY O.
&&
MGRIFFINLocal storm report, May 22, 7:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL MARIONVILLE 37.00N 93.64W
05/22/2011 M1.00 INCH LAWRENCE MO PUBLIC
&&
MGRIFFINLocal storm report, May 22, 7:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 5 WSW LANAGAN 36.58N 94.53W
05/22/2011 MCDONALD MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TORNADO ON THE GROUND NEAR HWY
43 AND HWY O. INJURIES HAVE BEEN REPORTED AT A DAMAGED
HOME ON STATELINE JUST NORTH OF SOUTHWEST CITY
&&
RUNNELSLocal storm report, May 22, 7:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 2 N GALENA 37.10N 94.64W
05/22/2011 CHEROKEE KS PUBLIC
TRAILER BLOWN ON TO HWY AA AND CAMP CLACK RD NORTH OF
GALENA. POSSIBLE TORNADO DAMAGE.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:01 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 54 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 67 min |
| May 22, 7:10 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 22, 7:28 PM CDT | Tornado Warning | SGF | Christian, Taney | 47 min |
| May 22, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 52 min |
| May 22, 7:41 PM CDT | Tornado Warning | SGF | McDonald | 49 min |
| May 22, 7:46 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 8:02 PM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 27 min |
| May 22, 8:24 PM CDT | Tornado Warning | SGF | Ozark | 36 min |
| May 22, 8:28 PM CDT | Tornado Warning | SGF | McDonald | 47 min |
| May 22, 8:46 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| May 22, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| May 22, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 44 min |
| May 22, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Shannon, Texas | 64 min |
| May 22, 9:15 PM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Ozark | 30 min |
| May 22, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 51 min |
| May 22, 9:57 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 33 min |
| May 22, 10:09 PM CDT | Special Weather Statement | SGF | Barry | 36 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 35 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| May 22, 11:45 PM CDT | River Flood Warning | SGF | McDonald | 57 hr |
| May 22, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 66 min |
| May 23, 12:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton, Stone | 9 hr |
| May 23, 1:42 AM CDT | Special Weather Statement | SGF | Stone | 48 min |
| May 23, 3:36 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 63 hr |
| May 23, 7:47 AM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| May 23, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| May 23, 8:35 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| May 23, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| May 23, 8:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| May 23, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 31 min |
| May 23, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 8 hr |
| May 23, 9:43 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 18 min |
| May 23, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 36 min |
| May 23, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 3 more | 45 min |
| May 23, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 44 min |
| May 23, 12:59 PM CDT | Special Weather Statement | SGF | Howell, Shannon | 61 min |
| May 23, 1:09 PM CDT | Tornado Warning | SGF | Howell, Oregon, Ozark | 66 min |
| May 23, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 20 min |
| May 23, 1:47 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 43 min |
| May 23, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| May 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
| May 23, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 47 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| May 23, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Shannon | 16 hr |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Stone | 17 hr |
| May 23, 5:12 PM CDT | Special Weather Statement | SGF | Jasper | 33 min |
| May 23, 5:51 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, McDonald, Newton | 16 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.